Alert archive / Montana / High Wind Warnings in 2007
High Wind Warning 18, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Nov 14, 2007, 9:38 PM MST. It took effect at Nov 15, 2007, 3:00 AM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2007, 9:38 PM MST (04:38 UTC)
- In effect from
- Nov 15, 2007, 3:00 AM MST
- Expired
- Nov 15, 2007, 9:37 AM MST
- In force
- 7 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KTFX 150438 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 938 PM MST WED NOV 14 2007 MTZ009-048-151200- /O.UPG.KTFX.HW.A.0019.071115T0900Z-071115T1800Z/ /O.NEW.KTFX.HW.W.0018.071115T1000Z-071115T2200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 938 PM MST WED NOV 14 2007 ...HIGH WIND WARNING IN EFFECT FROM 3 AM TO 3 PM MST THURSDAY FOR THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 AM TO 3 PM MST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT LATER TONIGHT THROUGH THURSDAY AFTERNOON. SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED AT LOWER ELEVATIONS...WITH ISOLATED GUSTS AROUND 65 MPH LIKELY NEAR RIDGE TOPS AND IN THE FAVORED WINDIER LOCATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
3 follow-up statements
000 WWUS75 KTFX 150951 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 251 AM MST THU NOV 15 2007 MTZ009-048-152200- /O.CON.KTFX.HW.W.0018.071115T1000Z-071115T2200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 251 AM MST THU NOV 15 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT LATER THROUGH THIS AFTERNOON. SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED AT LOWER ELEVATIONS... WITH ISOLATED GUSTS AROUND 65 MPH LIKELY NEAR RIDGE TOPS AND IN THE FAVORED WINDIER LOCATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 151104 CCA NPWTFX URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE GREAT FALLS MT 403 AM MST THU NOV 15 2007 MTZ009-048-152200- /O.COR.KTFX.HW.W.0018.000000T0000Z-071115T2200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 403 AM MST THU NOV 15 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON FOR THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS AFTERNOON. STRONG WINDS ARE EXPECTED OVER THE ROCKY MOUNTAIN FRONT THROUGH THIS AFTERNOON. SUSTAINED WINDS OF 35 TO 45 MPH...WITH GUSTS TO 60 MPH ARE EXPECTED AT LOWER ELEVATIONS... WITH ISOLATED GUSTS AROUND 65 MPH LIKELY NEAR RIDGE TOPS AND IN THE FAVORED WINDIER LOCATIONS. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$
000 WWUS75 KTFX 151637 NPWTFX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GREAT FALLS MT 937 AM MST THU NOV 15 2007 MTZ009-048-151745- /O.CAN.KTFX.HW.W.0018.000000T0000Z-071115T2200Z/ NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- INCLUDING THE CITIES OF...BROWNING...CHOTEAU 937 AM MST THU NOV 15 2007 ...HIGH WIND WARNING IS CANCELLED FOR THE ROCKY MOUNTAIN FRONT... THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE DIMINISHED. WEST WINDS 15 TO 25 MPH SHOULD INCREASE BY AFTERNOON TO 25 TO 35 MPH WITH GUSTS TO 55 MPH. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Nov 14, 9:30 PM MST, 8 minutes earlier.
Area forecast discussion, Nov 14, 9:30 PM MST, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 930 PM MST WED NOV 14 2007 .UPDATE... A FEW UPDATES TO TONIGHTS FORECAST WITH UPDATES OUT BY 930 PM VERY LOW DEW POINTS AND MOSTLY CLEAR SKIES THIS EVENING HAVE ALLOWED FOR TEMPERATURES TO FALL QUICKLY OVER CENTRAL MONTANA. THUS I HAVE LOWERED TEMPERATURES A BIT OVER NORTH CENTRAL MONTANA...WITH THE GREATEST CHANGES IN THE HAVRE AND LEWISTOWN AREAS. INCREASING CLOUD COVER WILL PREVENT TEMPERATURES FROM HITTING THE SINGLE DIGITS THOUGH IN MOST AREAS. THE HIGH WIND WATCH WILL BE UPGRADED TO A HIGH WIND WARNING FROM 3 AM THU THROUGH 3 PM THURSDAY OVER THE ROCKY MOUNTAIN FRONT. INCREASING MID LEVEL WINDS AROUND 75 MPH WILL MIX DOWN TO RIDGE TOPS AT ABOUT 65 MPH...AND BE AROUND 60 MPH AT THE SURFACE. THE WINDS WILL DECREASE A BIT DURING THE EVENING HOURS...BUT COULD RE-INTENSIFY DURING THE OVERNIGHT HOURS AGAIN ON THURSDAY. THUS MIDNIGHT SHIFT WILL EVALUATE FURTHER TO SEE OF A WATCH OR WARNING SHOULD BE ISSUED FOR THURSDAY NIGHT. NOT MUCH PRECIP IS EXPECTED OVER THE PLAINS AND IN SOUTHWEST MONTANA OVER THE NEXT FEW DAYS...AS DOWNSLOPE WINDS WILL LIMIT THE PRECIP. HOWEVER...PRECIPITATION IS EXPECTED OVER THE ROCKY MOUNTAIN FRONT IN A MIX OF RAIN AND SNOW THROUGH THE PERIOD. BRUSDA && .AVIATION... UPDATED 2330Z. VFR CONDITIONS WILL PREVAIL. AN UPPER LEVEL RIDGE WILL BUILD OVER THE AREA TONIGHT WITH INCREASING MID AND HIGH LEVEL CLOUDS. A SURFACE TROUGH WILL BUILD DOWN THE ROCKY MOUNTAIN FRONT AFTER MIDNIGHT AND WILL INCREASE SURFACE WINDS FROM THE SOUTHWEST AFTER MIDNIGHT. GUSTY SURFACE WINDS ARE POSSIBLE THROUGH THE DAY ON THURSDAY. A DISTURBANCE IN THE FLOW MAY BRING LOWER CLOUDS AND A CHANCE OF PRECIPITATION...WITH AREAS OF MVFR CONDITIONS POSSIBLE ALONG THE ROCKY MOUNTAIN FRONT. CAMP && .PREV DISCUSSION... (ISSUED 430 PM MST WED NOV 14 2007) TONIGHT THROUGH FRIDAY...EXPECT A PROGRESSIVE PATTERN DURING THE PERIOD WITH A SERIES OF WEAK SHORTWAVES AND AREAS OF MOISTURE. DUE TO TERRAIN EFFECTS EXPECT SOME PRECIPITATION OVER THE WESTERN MOUNTAINS BUT LOW LEVEL DOWNSLOPE SHOULD KEEP THE PLAINS GENERALLY DRY. CLOUDINESS AHEAD OF A PACIFIC WEATHER SYSTEM WILL SPREAD OVER THE AREA THE REST OF THIS AFTERNOON AND EVENING. MODELS CONTINUE TO DIFFER ON WHETHER THERE WILL BE PRECIPITATION OVER THE NE ZONES FOR LATE TONIGHT INTO EARLY THURSDAY. WILL CONTINUE WITH THE IDEA OF A DRY FORECAST. FOR THE WESTERN MOUNTAINS EXPECT TO SEE SCATTERED PRECIPITATION LATE TONIGHT THROUGH THURSDAY. MOISTURE WILL INCREASE THURSDAY NIGHT INTO FRIDAY. WILL INCREASE THE CHANCES OF PRECIPITATION OVER THE NORTHWEST MOUNTAINS TO THE LIKELY CATEGORY FOR THESE TWO PERIODS. AS FOR WEATHER HIGHLIGHTS HAVE DECIDED TO ISSUE A HIGH WIND WATCH FOR LATER TONIGHT INTO THURSDAY ALONG THE ROCKY MOUNTAIN FRONT. WINDS ALOFT WILL BE INCREASING AS A MORE STABLE LAYER DEVELOPS ABOVE THE MOUNTAINS. THIS WILL INCREASE THE THREAT FOR HIGH WINDS. ALTHOUGH THE SITUATION LOOKS MARGINAL AND NOT NEARLY AS STRONG AS THE WIND EVENT EARLIER THIS WEEK WILL GO WITH THE HIGH WIND WATCH. BLANK FRIDAY NIGHT THROUGH MONDAY NIGHT...MEDIUM RANGE MODELS CONTINUE TO SHOW ZONAL FLOW ALOFT PUSHING INTO THE NORTHERN ROCKY MOUNTAINS OVER THE WEEKEND. MID AND UPPER LEVEL ENERGY IN THE FAST WESTERLY FLOW ALOFT WILL MOVE THROUGH THE REGION HELPING TO DEVELOP A FAST MOVING SURFACE LOW ON SATURDAY. PATTERN WILL BRING MOISTURE TO THE WESTERN AND SOUTHWEST MOUNTAINS WHILE BRISK DOWNSLOPE WINDS INHIBIT PRECIPITATION OVER THE NORTH CENTRAL PLAINS. MODEL SOLUTIONS DIVERGE BY SUNDAY NIGHT BUT RETURN INTO A BIT BETTER AGREEMENT BY LATE TUESDAY. THIS PERIOD COINCIDES WITH THE FORMATION OF AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES. AS A RESULT...THERE IS GOOD CONFIDENCE THAT A PATTERN SHIFT WILL DEVELOP ACROSS THE REGION NEXT WEEK...BUT DETAILS ON THE TRANSITION REMAIN UNCERTAIN AT THIS TIME. HAVE AGREED WITH SURROUNDING OFFICES TO FOLLOW THE GFS DURING THIS TIME FRAME WHICH BRINGS MOISTURE AND PRECIPITATION PRIMARILY INTO SOUTHWEST MONTANA. NORTHERLY WINDS AND COOLER TEMPERATURES WILL SPREAD ACROSS THE ENTIRE FORECAST AREA MONDAY INTO TUESDAY. MPJ TUESDAY AND WEDNESDAY...GFS/ECMWF ARE IN GOOD AGREEMENT BRINGING AN ARCTIC AIRMASS INTO NORTH CENTRAL MONTANA TUESDAY...SPREADING ACROSS THE ENTIRE CWA BY WEDNESDAY. OTHER ENSEMBLES ALSO INDICATE AN UPPER LEVEL TROUGH OVER THE WESTERN U.S BRINGING A COOL NORTHERLY FLOW ALOFT ACROSS MONTANA. THUS...WILL GO FOR COLD TEMPERATURES ALONG WITH AT LEAST A CHANCE OF SNOW...DUE TO UPSLOPE PRESSURE GRADIENTS ACROSS NORTH CENTRAL MONTANA. GFS/ECMWF MODELS BEEN INDICATE THIS OVER THE LAST THREE RUNS. WILLIAMSON DC && .PRELIMINARY POINT TEMPS/POPS... GTF 31 57 40 55 / 0 10 10 10 CTB 28 51 36 53 / 0 10 10 10 HLN 27 51 34 52 / 0 10 20 10 BZN 19 52 33 54 / 0 0 10 10 WEY 17 38 26 40 / 0 10 10 30 DLN 22 47 33 49 / 0 10 10 10 HVR 16 54 34 58 / 0 10 10 10 LWT 17 52 35 55 / 0 10 10 10 && .TFX WATCHES/WARNINGS/ADVISORIES... ...HIGH WIND WARNING FROM 3 AM MST THURSDAY THROUGH 3 PM THURSDAY FOR THE ROCKY MOUNTAIN FRONT... && WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Nov 14, 2:57 PM MST, 6 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE GREAT FALLS MT 257 PM MST WED NOV 14 2007 MTZ009-048-151200- NORTHERN ROCKY MOUNTAIN FRONT-SOUTHERN ROCKY MOUNTAIN FRONT- 257 PM MST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A HIGH WIND WATCH HAS BEEN ISSUED FOR THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT FROM LATE TONIGHT THROUGH THURSDAY MORNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH REMAINS IN EFFECT FOR THE NORTHERN AND SOUTHERN ROCKY MOUNTAIN FRONT FOR THURSDAY MORNING. ADDITIONALLY...ANOTHER PERIOD OF STRONG WINDS ARE POSSIBLE OVER THE ROCKY MOUNTAIN FRONT FROM THURSDAY NIGHT THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-010>015-044>047-049>055-151200- BEAVERHEAD-EASTERN GLACIER-HILL-CASCADE-CHOUTEAU- CENTRAL AND SOUTHERN LEWIS AND CLARK-MADISON-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-EASTERN TETON-JUDITH BASIN-FERGUS- JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 257 PM MST WED NOV 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
High Wind Warnings in Montana, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.